Alert archive / Illinois / Tornado Warnings in 2019
Tornado Warning 15, NWS Lincoln, IL
NWS Lincoln, IL issued this tornado warning at May 24, 2019, 1:58 PM CDT for Mason County, Tazewell County, Illinois. It was in force for 47 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 24, 2019, 1:58 PM CDT (18:58 UTC)
- Expired
- May 24, 2019, 2:45 PM CDT
- In force
- 47 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.5 in
Counties Mason County, IL, Tazewell County, IL
The radar
The Lincoln radar (KILX), 48 km from the middle of the area, began a volume at 18:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 24, 2:01 PM CDT | FUNNEL CLOUD | 1 Ne Union, IL | |
| May 24, 2:20 PM CDT | TSTM WND DMG | 2 Nw Green Valley, IL | POWER LINES AND POWER POLES DOWN |
| May 24, 2:39 PM CDT | TSTM WND GST 60 | 2 Sw Hopedale, IL | |
| May 24, 2:45 PM CDT | HAIL 1 | 2 W Hopedale, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 24, 12:36 PM CDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.0 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 83 J/kg
- Mixed-layer CIN
- -282 J/kg
- Mixed-layer LCL
- 943 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 301 m²/s²
- 0-3 km storm-relative helicity
- 344 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted.
244
WFUS53 KILX 241858
TORILX
ILC125-179-241945-
/O.NEW.KILX.TO.W.0015.190524T1858Z-190524T1945Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lincoln IL
158 PM CDT Fri May 24 2019
The National Weather Service in Lincoln has issued a
* Tornado Warning for...
Southwestern Tazewell County in central Illinois...
Northeastern Mason County in central Illinois...
* Until 245 PM CDT.
* At 158 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Manito, or 11 miles northeast of Havana, moving
east at 25 mph.
HAZARD...Tornado and ping pong ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Manito around 210 PM CDT.
South Pekin and Green Valley around 230 PM CDT.
Delavan and Hopedale around 245 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Topeka, Dillon, Forest City and Goofy Ridge.
This includes Interstate 155 between mile markers 11 and 27.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4056 8945 4032 8941 4030 9002 4039 8999
4043 8995 4044 8991 4046 8990
TIME...MOT...LOC 1858Z 260DEG 20KT 4038 8986
TORNADO...RADAR INDICATED
HAIL...1.50IN
$$
Barker3 follow-up statements
771
WWUS53 KILX 241912
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
212 PM CDT Fri May 24 2019
ILC125-179-241945-
/O.CON.KILX.TO.W.0015.000000T0000Z-190524T1945Z/
Tazewell-Mason-
212 PM CDT Fri May 24 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 245 PM CDT FOR
SOUTHWESTERN TAZEWELL AND NORTHEASTERN MASON COUNTIES...
At 211 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Manito, or 13 miles north of Mason City, moving east
at 25 mph.
HAZARD...Tornado and ping pong ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
South Pekin and Green Valley around 230 PM CDT.
Delavan around 240 PM CDT.
Tremont and Hopedale around 245 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Topeka, Dillon, Forest City and Goofy Ridge.
This includes Interstate 155 between mile markers 11 and 27.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
&&
LAT...LON 4056 8945 4032 8941 4030 9002 4039 8999
4043 8995 4044 8991 4046 8990
TIME...MOT...LOC 1911Z 260DEG 20KT 4039 8976
TORNADO...RADAR INDICATED
HAIL...1.50IN
$$
Barker502
WWUS53 KILX 241923
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
223 PM CDT Fri May 24 2019
ILC125-241932-
/O.CAN.KILX.TO.W.0015.000000T0000Z-190524T1945Z/
Mason-
223 PM CDT Fri May 24 2019
...THE TORNADO WARNING FOR NORTHEASTERN MASON COUNTY IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 600 PM CDT for central
Illinois.
LAT...LON 4056 8945 4032 8941 4032 8971 4044 8971
4050 8974
TIME...MOT...LOC 1922Z 260DEG 20KT 4040 8968
$$
ILC179-241945-
/O.CON.KILX.TO.W.0015.000000T0000Z-190524T1945Z/
Tazewell-
223 PM CDT Fri May 24 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 245 PM CDT FOR SOUTH
CENTRAL TAZEWELL COUNTY...
At 222 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Green Valley, or 11 miles south of Pekin, moving
east at 25 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Delavan around 240 PM CDT.
Tremont and Hopedale around 245 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Dillon.
This includes Interstate 155 between mile markers 11 and 27.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
&&
LAT...LON 4056 8945 4032 8941 4032 8971 4044 8971
4050 8974
TIME...MOT...LOC 1922Z 260DEG 20KT 4040 8968
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
Barker502
WWUS53 KILX 241946
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
246 PM CDT Fri May 24 2019
ILC179-241955-
/O.EXP.KILX.TO.W.0015.000000T0000Z-190524T1945Z/
Tazewell-
246 PM CDT Fri May 24 2019
...THE TORNADO WARNING FOR SOUTH CENTRAL TAZEWELL COUNTY HAS
EXPIRED...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area. However
small hail is still possible with this thunderstorm.
A Tornado Watch remains in effect until 600 PM CDT for central
Illinois.
Remember, a Severe Thunderstorm Warning still remains in effect for
southeastern Tazewell County.
LAT...LON 4056 8945 4032 8941 4032 8971 4044 8971
4050 8974
TIME...MOT...LOC 1945Z 260DEG 20KT 4042 8952
$$
BarkerWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this tornado warning went out at May 24, 12:50 PM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, May 24, 12:50 PM CDT, 1 hour 8 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 1250 PM CDT Fri May 24 2019 .UPDATE... Issued at 1053 AM CDT Fri May 24 2019 15z/10am surface analysis shows a warm front along the I-74 corridor. To the north of the front, cloud cover and easterly winds have kept temperatures in the 60s. Meanwhile south of the boundary, sunshine and southerly winds have already boosted readings into the upper 70s and lower 80s. The front will lift northward as the day progresses, with afternoon high temperatures reaching the 80s across the entire KILX CWA. Current radar mosaic continues to show clusters of thunderstorms from northeast Missouri to southern Wisconsin. These cells are tracking northeastward and will primarily impact locations northwest of the Illinois River through midday. Once this activity passes to the north, a lull in precip chances will occur early this afternoon before additional cells develop along an old outflow boundary by late afternoon. Given a highly unstable and moderately sheared environment, some of these storms could become severe across the Illinois River Valley from late afternoon into the evening. Have included high chance PoPs across this area accordingly...with dry weather anticipated further E/SE across the remainder of central Illinois. && .SHORT TERM...(Today and tonight) ISSUED AT 325 AM CDT Fri May 24 2019 Weak frontal boundary draped across central IL this morning with muggy air and dew points in the upper 50s and 60s in most locations...around 70 in southeastern IL. That meandering warm front should continue to surge northward today, as winds become increasingly southwesterly by the afternoon. Showers and thunderstorm chances will follow that boundary through the early day. Series of disturbances moving through the region in deep southwesterly flow aloft along and above a weak baroclinic zone over the midsection of the country. Pops will remain through the day for the mid Mississippi River Valley and into the overnight. The higher QPF is off to the NW as Central IL is set up to be mainly in the warm sector this afternoon. However, the storm system/convection is modeled to sag to the southeast and into Central IL overnight tonight as the low lifts out over the Plains and into the Upper Midwest. Models have varied quite a bit in how far to the south the stronger convection will get, given its support is in that strong SWrly band between the western trough and the eastern ridging over the CONUS. But given a broad swath of instability in a warm and muggy airmass...much of Central IL is in a Marginal/Slight risk for the overnight hours. Much of the severe threat is contingent on many mesoscale features to the NW and the evolution of afternoon convection outside of Central IL. Not enough confidence in a high QPF forecast for ILX CWA to join in the Flash Flood Watch to the NW that is deeper into a better set up. However, going into the weekend and a continued series of waves bringing several rounds of showers and thunderstorms...that decision may only be delayed. .LONG TERM...(Saturday through Thursday) ISSUED AT 325 AM CDT Fri May 24 2019 Again..active weather pattern continues, with a deep trough over the western half of the country, and a persistent ridging from the Gulf Coast up the eastern seaboard. A series of waves move out of the SW into the region bringing periodic showers and thunderstorms. Eventually, flash flood guidance will start to shrink due to continued precip, and given the recent rains in general, it won't take long. There is a lot of model variation with the details as the differences in how the convection and mesoscale features change...in particular the meandering boundaries impacted by outflow and MCS remnants. Deep southwesterly flow continues, and temperatures through the weekend remain above normal, although there will likely be some hit or miss max/mins due to precip activity and cloud cover. With the active pattern, the forecast through mid week is dominated by precip. BEST chances continue in two places... the weekend, as the next low ejects out of the SW and drags a front through the region. Next likely pops show up Tuesday night as both the ECMWF and the GFS try to clear the western trough and pull a major storm system across the country's midsection. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1250 PM CDT Fri May 24 2019 A line of convection has developed across west-central Illinois early this afternoon and is expected to track E/NE across the area over the next couple of hours. Based on radar trends, it appears the thunderstorms will remain north of the I-72 terminals. Have included a TEMPO group for thunder at KPIA between 18z and 20z, but have only mentioned VCTS at KBMI until radar trends become better defined. Once this initial area of convection departs, widely scattered cells may re-develop late this afternoon into the early evening. After that, areal coverage may increase later tonight into Saturday morning as low-level jet energy strengthens. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...Barnes SHORT TERM...HJS LONG TERM...HJS AVIATION...Barnes
Hazardous weather outlook, May 24, 11:52 AM CDT, 2 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 1152 AM CDT Fri May 24 2019 ILZ027>031-037-038-251200- Knox-Marshall-McLean-Peoria-Stark-Tazewell-Woodford- 1152 AM CDT Fri May 24 2019 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... There is a slight risk of severe thunderstorms across the area this afternoon and into mid evening. The main risks are damaging winds and large hail, with isolated tornadoes also possible. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... There will be additional periodic chances for thunderstorms through Wednesday. The best chances of any severe weather during this time frame will be on Saturday afternoon and evening and again on Tuesday afternoon and evening. However, the repeated storms will increase the risk of flooding. Moderate flooding will continue along the Illinois River through the upcoming week. However, flooding along the Spoon River should subside on Tuesday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and into mid evening. ILZ036-040-041-047-049-050-251200- Cass-Fulton-Mason-Morgan-Schuyler-Scott- 1152 AM CDT Fri May 24 2019 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Isolated to scattered thunderstorms this afternoon and evening have the capability of being strong to severe. This is most likely along and north of I-72 where damaging winds, large hail and isolated tornadoes are possible. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... Major flooding will continue along much of the Illinois River through the upcoming week. There will be additional periodic chances for thunderstorms through Wednesday. The best chances of any severe weather during this time frame will be late Saturday afternoon and Saturday evening and again Tuesday afternoon and evening. However, the repeated storms will increase the risk of flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon into mid evening especially along and north of I-72. ILZ042>046-048-051>057-061-251200- Champaign-Christian-Coles-De Witt-Douglas-Edgar-Logan-Macon- Menard-Moultrie-Piatt-Sangamon-Shelby-Vermilion- 1152 AM CDT Fri May 24 2019 This Hazardous Weather Outlook is for portions of central Illinois and east central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... A few strong to possibly severe storms are possible this afternoon and evening, mainly along and north of I-72. The main severe weather threat will be damaging winds and large hail, with isolated tornadoes a risk from I-72 north. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... There will be periodic chances for thunderstorms through Sunday night, then again Tuesday night into Wednesday. The best chances of any severe weather during this time frame will be Tuesday night west of I-55. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed from 3 to 9 pm today especially from I-72 north. ILZ062-063-066>068-071>073-251200- Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland- 1152 AM CDT Fri May 24 2019 This Hazardous Weather Outlook is for portions of east central Illinois and southeast Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Minor flooding will continue along the Wabash River, and portions of the Little Wabash and Embarras Rivers. Otherwise, no hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... There will be periodic chances for thunderstorms Saturday into Sunday, then again Tuesday night into Wednesday. Some of the storms may be strong. Minor flooding will continue along the Wabash and Little Wabash Rivers into the middle of the new week. However, flooding on the lower Embarras River should subside on Sunday afternoon and subside on the Little Wabash river overnight Tuesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. 07
In the hours before
Local storm report, May 24, 1:15 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
115 PM CDT FRI MAY 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM TORNADO 5 W LEWISTOWN 40.40N 90.25W
05/24/2019 FULTON IL EMERGENCY MNGR
SPOTTER REPORTED SEEING DEBRIS IN THE AIR, OFF COUNTY
ROAD 14. RELAYED FROM COUNTY EMERGENCY MANAGER.
&&
GOETSCHLocal storm report, May 24, 1:32 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
132 PM CDT FRI MAY 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0128 PM HAIL LEWISTOWN 40.40N 90.16W
05/24/2019 M1.00 INCH FULTON IL EMERGENCY MNGR
&&
EJLLocal storm report, May 24, 1:45 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
145 PM CDT FRI MAY 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0103 PM TSTM WND DMG IPAVA 40.35N 90.32W
05/24/2019 FULTON IL TRAINED SPOTTER
1-2 FOOT DIAMETER TREES BLOWN DOWN IN TOWN..INCLUDING ONE
BLOCKING THE ROAD ON THE WEST SIDE OF TOWN.
&&
EJLThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 3:26 AM CDT | Special Weather Statement | ILX | Peoria | 49 min |
| May 24, 12:43 PM CDT | Tornado Warning | ILX | Fulton, Mason | 62 min |
| May 24, 1:25 PM CDT | Tornado Warning | ILX | Fulton, Mason, Tazewell | 35 min |
| May 24, 2:43 PM CDT | Severe Thunderstorm Warning | ILX | McLean, Tazewell | 47 min |
| May 24, 6:18 PM CDT | Special Weather Statement | ILX | Fulton | 42 min |
Nearby
Tornado Warnings in Illinois, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.